MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60400
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was performed using transesophageal echocardiogram (tee) imaging.A watchman fxd double curve access system (was) was inserted and advanced along with a 40mm watchman flx pro closure device and delivery system (wds) which was inserted and deployed in the laa.A partial recapture was performed three times to optimize positioning.During the fourth deployment, tee at 90 degrees and 135 degrees demonstrated approximately one-third protrusion on the inferior and posterior aspect; however, anchor stability, device sizing, and seal were acceptable, and overall device frame contact within the laa appeared appropriate.During this release criteria assessment, hazy echo was noted within the closure device, and a thrombus-like finding measuring approximately 13.7 mm by 8 mm was visualized at the threaded insert/screw region.The activated clotting time (act) at that time was 275 seconds.Additional heparin was administered, and aspiration was performed through the wds with the core wire connected.Approximately 150 cc of blood was aspirated, and several large clots were retrieved.Repeat tee imaging demonstrated no significant residual thrombus at the screw site, and due to the desire to minimize left atrial dwell time, the closure device was released and implanted.At this time, a string like thrombus measuring approximately 7 mm in length was visualized adjacent to the closure device on tee.Heparin therapy was continued with a subsequent act of 374 seconds.The procedure was concluded.The patient remained neurologically intact post-procedure and is being observed.No patient adverse event occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6 device code corrected from use of device problem to adverse event without identified device or use problem - as it was incorrectly coded initially.

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23863083
Report Number2124215-2025-92249
Device Sequence Number13114012
Product Code NGV
UDI-Device Identifier00191506004637
UDI-Public(01)00191506004637(17)270502(10)33955738
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU60400
Device Catalogue NumberM635WU60400
Device Lot Number0033955738
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/20/2026
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale